Answer
TTSS
Clarisonic-started breakout: persisting after stopping 3 weeks ago

I am trying to figure out the source of a weird skin breakout that I have now had for a bit over 5 weeks.

I have (used to have?!) actually really good skin, and I have never used foundation or powder, although on some special days I used a tinted moisturizer. A few enlarged pores, specially close to my nose and the hope for fighting in advance the first signs of skin aging prompted me to buy the clarisonic (plus). 

Having read a lot of reviews about how using it every day might be too much, I started by using only the sensitive head and only at night. My skin care regimen at this point included only the Prevage line (serum and moisturizer for face and eye) after a mild drugstore cleanser. After one week (3-4 uses of Clarisonic), my skin started breaking out, but nothing like I have ever got even when I was a teenager: small blister-like bumps appeared all over my face and my neck (I actually sued the face instead of the body brush for my neck). I used the foaming cleanser from Sephora in the morning and Purity from Philosophy at night. The brush was cleaned after each use with antibacterial facial cleanser.

I stopped using the clarisonic altogether... After 3 weeks when nothing was getting better, I cut off the two news cleansers (Sephora and Purity)... I have now cut off also all Prevage face products (I have no problems in the eye area).

My skin is still mildly irritated and my whole face and neck are are still very sensitive? What can I do? I am not sure if now my skin is under-moisturized or still purging (is it even possible?!) or that the clarisonic and the cleanser have been so irritant my skin can not tolerate anything anymore...

Of course I am trying to go to a dermatologist, but the first available appointment is another couple of months away, so I need some short term help, please :smileyhappy:

 

 

 

Advanced
You must be signed in to add attachments
This is an excerpt of the original post.View the full conversation
dianabt
Answered

Hi ttss, 

 

I definitely think the Clarisonic may have been too intense or harsh on your skin and it may indeed take a while for your skin to recover. :smileysad: I've had a few issues like that myself and my best solution was to lay off any intense skincare and makeup and stick to very basic, very neutral products.

 

I agree with ed1987, try using a very gentle line like First Aid Beauty moisturizing cream and wash to treat your skin in the meantime until you can get to a doctor/dermatologist. 

 

First Aid Beauty

 

  

Luv&Lipgloss, Diana
TTSS
Dear Ed1987 and Dianabt,
Thank you both for the response. I actually had an ultra Repair cream sample from my last Sephora purchase and I did try it. Unfortunately it did not help much.
However, on a whim, I tried my Lancome Genifique (that has been sat aside after Prevage's amazing results...) and it is working wonders. No itchy patches on my face, although you can still see the unevenness :smileyhappy: But it is great improvement. I ams ticking to my genial Genifique and the Sephora oil free tinted moisturizer till the doc appointment.
Thanks again,
Question Stats
  • 2 answers
  • 811 views
  • 4 hearts
  • 3 in conversation
    • TTSS
    • dianabt
    • ed1987